# SDR 2003FA0000386

- Difficulty date: March 13, 2003
- Submitted: April 15, 2003
- Operation: General aviation
- Aircraft: N297ND
- Make and model: Piper PA-44-180
- Aircraft serial: 4496078
- Engine: Lyc O360*
- System (JASC): 3197 · Instrument System Wiring
- Part: Switch
- Part number: 688381
- Condition: Failed
- Location: Instrument Panel
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED COMPLETE ELECTRICAL FAILURE.  DURING TROUBLESHOOTING, THE BATTERY WAS FOUND TO HAVE NO CHARGE AND THE RIGHT ENGINE STARTER WAS STILL ENGAGED AT THE BENDIX.  FURTHER TROUBLESHOOTING FOUND THE STARTER TOGGLE SWITCH WAS STUCK IN THE ON POSITION FOR THE RIGHT ENGINE CAUSING THE STARTER TO REMAIN ENERGIZED AFTER ENGINE START UNTIL IT SHORTED OUT, DRAINING THE ELECTRICAL SYSTEM TILL FAILURE.
